Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 25, 2009, 12:06 AM CDT for 4 counties in South Dakota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 12:06 AM CDT (05:06 UTC)
- Expired
- Jun 25, 2009, 12:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Clay County, SD, Lincoln County, SD, Turner County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 54 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:18 AM CDT | TSTM WND GST 60 | Beresford, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 250506 SVRFSD SDC027-083-125-127-250530- /O.NEW.KFSD.SV.W.0077.090625T0506Z-090625T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1206 AM CDT THU JUN 25 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHWESTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHEASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHWESTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1230 AM CDT * AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF CENTERVILLE...OR 10 MILES NORTHWEST OF BERESFORD...AND WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERESFORD AROUND 1230 AM CDT... THIS STORM HAS CHANGED DIRECTION AND IS NOW HEADING TOWARD CENTERVILLE AND BERESFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4310 9662 4293 9680 4314 9711 4328 9696 TIME...MOT...LOC 0505Z 306DEG 18KT 4315 9693 $$ SCHUMACHER
4 follow-up statements
000 WWUS53 KFSD 250512 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1212 AM CDT THU JUN 25 2009 SDC027-083-125-127-250530- /O.CON.KFSD.SV.W.0077.000000T0000Z-090625T0530Z/ LINCOLN SD-TURNER SD-UNION SD-CLAY SD- 1212 AM CDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHEASTERN CLAY...NORTHWESTERN UNION...SOUTHEASTERN TURNER AND SOUTHWESTERN LINCOLN COUNTIES... AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...OR 7 MILES NORTHWEST OF BERESFORD...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BERESFORD AROUND 1230 AM CDT... ONE INCH HAIL HAS BEEN REPORTED 2 MILES NORTHEAST OF VIBORG WITH THIS STORM AT 1204 AM CDT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4310 9662 4293 9680 4314 9711 4328 9696 TIME...MOT...LOC 0511Z 306DEG 18KT 4313 9690 $$ SCHUMACHER
000 WWUS53 KFSD 250517 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1217 AM CDT THU JUN 25 2009 SDC027-083-125-127-250530- /O.CON.KFSD.SV.W.0077.000000T0000Z-090625T0530Z/ LINCOLN SD-TURNER SD-UNION SD-CLAY SD- 1217 AM CDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHEASTERN CLAY...NORTHWESTERN UNION...SOUTHEASTERN TURNER AND SOUTHWESTERN LINCOLN COUNTIES... AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERESFORD...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BERESFORD THROUGH 1225 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4310 9701 4324 9689 4310 9662 4293 9680 TIME...MOT...LOC 0517Z 299DEG 33KT 4310 9682 $$ SCHUMACHER
000 WWUS53 KFSD 250520 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1220 AM CDT THU JUN 25 2009 SDC027-083-125-127-250530- /O.CON.KFSD.SV.W.0077.000000T0000Z-090625T0530Z/ LINCOLN SD-TURNER SD-UNION SD-CLAY SD- 1220 AM CDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHEASTERN CLAY...NORTHWESTERN UNION...SOUTHEASTERN TURNER AND SOUTHWESTERN LINCOLN COUNTIES... AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERESFORD...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN UNION COUNTY THROUGH 1230 AM CDT DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN BERESFORD WITH THIS STORM BY THE BERESFORD DEPARTMENT. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4310 9701 4324 9689 4310 9662 4293 9680 TIME...MOT...LOC 0520Z 299DEG 33KT 4308 9679 $$ SCHUMACHER
000 WWUS53 KFSD 250531 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1231 AM CDT THU JUN 25 2009 SDC027-083-125-127-250540- /O.EXP.KFSD.SV.W.0077.000000T0000Z-090625T0530Z/ LINCOLN SD-TURNER SD-UNION SD-CLAY SD- 1231 AM CDT THU JUN 25 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY...SOUTHEASTERN TURNER AND SOUTHWESTERN LINCOLN COUNTIES EXPIRES AT 1230 AM CDT... ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR NORTHERN UNION COUNTY... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4310 9701 4324 9689 4310 9662 4293 9680 TIME...MOT...LOC 0520Z 299DEG 33KT 4308 9679 $$ SCHUMACHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:35 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 9:35 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CDT WED JUN 24 2009 .DISCUSSION... COVERAGE A LTL LESS THAN EXPECTED BUT STORMS ARE SVR IN ACCORDANCE WITH MOISTR AND UNSTBL AIR AND SVRL BOUNDARIES. EXPECT STORMS TO CONT TO AFFECT AREA WITH SVR STORMS MAINLY N. THESE STORMS SHUD DCRS AND MOVE OUT RATHER QUICKLY AFTER 1AM CDT. TEMP FCST LOOKS FAIRLY GOOD WITH HOURLY VARIATIONS DUE TO SPOTTY SVR STORM COVERAGE. && .AVIATION... SCATTERED SVR THUNDERSTORMS WILL CONT THRU 06Z MAINLY NORTH OF INTERSTATE 90 ACROSS SOUTHEASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. LCL MVFR TO IFR CONDS AND STG WINDS IN STORMS BUT NO GNRL LWRNG OF CONDS EXPECTED. SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT BEHIND CONVECTION AFTER 06Z. && .PREV DISCUSSION... RIDGE BEGINNING TO FOLD OVER THIS AFTERNOON WHILE UPPER LEVEL JET IMPINGES ON THE NRN PLAINS. STILL WATCHING CONVECTION FIRE OVER NE SD EARLY THIS AFTERNOON. CONVECTION BECOMING MORE ROBUST AS UPPER LEVEL SUPPORT IMPROVES AND SFC LAYER DESTABILIZES. OUTFLOW FROM THESE STORMS ENTERING THE NW CWA AND SHOULD BECOME A TRIGGER MECHANISM FOR STORM DEVELOPMENT SWRD LATER THIS AFTERNOON. IF STORMS DO NOT DEVELOP ON THIS BNDRY IT WILL BE DIFFICULT TO BREAK THE CAP AND GET CONVECTION FIRING. ALSO NEED TO WATCH STORMS IN NE SD FOR POSSIBLE BUILDING SE INTO SW MN. EITHER WAY ANY STORMS THAT MOVE OR DEVELOP IN THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE. EFFECTIVE SHEAR INCREASING AND WILL BE IN THE 45-55 KT RANGE THIS EVENING...WHICH ALONG WITH ML CAPES AOA 2000 J/KG ARE SUFFICIENT FOR ROTATING SUPERCELL THUNDERSTORMS. INITIAL CONVECTIVE MODE IS FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING LAGER HAIL WITH THE POTENTIAL FOR TORNADOES. WINDS WILL ALSO BE A THREAT...BUT SHOULD BECOME A LARGER THREAT AS STORMS CONGEAL INTO A LINE AND MOVE INTO ERN PORTIONS OF THE CWA. A COUPLE MORE HOT/HUMID DAYS TO CONTEND WITH BEFORE RETURN OF MORE SEASONABLE TEMPERATURES AND HUMIDITY LEVELS THIS WEEKEND. BIGGEST CHALLENGE THROUGH THE PERIOD WILL BE TIMING UPCOMING PCPN CHANCES. SHOULD SEE CHANCES INCREASE BY LATER THURSDAY NIGHT...WITH STRONG WARM ADVECTION AND LOW LEVEL JET MOVING INTO CENTRAL SOUTH DAKOTA. ANY LATE NIGHT ACTIVITY COULD TRACK EAST-SOUTHEAST ACROSS OUR NORTHERN CWA AS WARM ADVECTION SHIFTS EAST THROUGH THE MORNING... BUT EXPECT THAT THIS WOULD WEAKEN THROUGH THE DAY AS LOW LEVEL JET UNDERGOES NORMAL DIURNAL DOWNTREND. MUCH OF FRIDAY AFTERNOON AND EARLY EVENING COULD BE DRY...THOUGH SURFACE BOUNDARY BEGINS TO PUSH EAST THROUGH CENTRAL SD...SO WILL KEEP A CHANCE IN OUR FAR WEST FOR THE EARLY EVENING. BETTER CHANCES FRIDAY NIGHT SHOULD BE IN OUR FAR NORTHERN COUNTIES...AND POINTS NORTH AS LOW LEVEL JET STRENGTHENS. BOTH MODELS SHOWING 45-55KT JET CORE IN OUR CWA...PLACING BEST CONVERGENCE NORTH OF I-90 INTO FAR NORTHEAST SD/WEST CENTRAL MN. THIS LIFTS OFF TO THE NORTHEAST THROUGH THE LATE NIGHT HOURS...BUT STILL OPTED TO KEEP LOW END LIKELY POPS ALONG HIGHWAY 14 CORRIDOR... TAPERING TO LOW CHANCE IN OUR FAR SOUTHEAST FOR POTENTIAL SOUTHWARD DEVELOPMENT LATE FRIDAY NIGHT ALONG COLD FRONT MOVING INTO THE CWA. WILL CARRY LOW CHANCE POP INTO SATURDAY MORNING AS THE FRONT PUSHES THROUGH OUR MN/IA COUNTIES. MAY HAVE TO CONTINUE THIS CHANCE INTO THE AFTERNOON IF FRONT SLOWS DOWN AND LINGERS OVER OUR EAST LONGER THAN CURRENTLY EXPECTED. REMAINDER OF THE WEEKEND WILL BE DRY AND MUCH MORE COMFORTABLE THAN THIS PAST WEEK HAS BEEN...THOUGH COULD BE A LITTLE BREEZY ACROSS THE NORTHEAST SUNDAY WITH UNIFORM WEST-NORTHWEST WIND PROFILE ALLOWING FOR STRONG MIXING. UPPER RIDGE ATTEMPTS TO BUILD EAST INTO THE PLAINS MONDAY-WEDNESDAY NEXT WEEK...THOUGH LATEST 12Z RUNS OF BOTH GFS AND ECMWF SHOWING UPPER TROUGH OVER THE GREAT LAKES STRENGTHENING AND SLOWING DOWN EASTWARD PROGRESSION. MUCH OF THE WEEK LOOKS DRY WITH THIS PATTERN EVOLUTION...THOUGH WILL KEEP A SLIGHT CHANCE OF TSRA IN MONDAY NIGHT/TUESDAY WITH SOME WEAK WARM ADVECTION ACROSS THE AREA. TEMPS A LITTLE TRICKY...AS STRENGTH OF UPPER LOW ON 12Z OPERATIONAL GFS WOULD KEEP AT LEAST EASTERN AREAS COOLER THAN GOING TEMPS. THIS RUN IS COOL OUTLIER THOUGH...SO HAVE STUCK FAIRLY CLOSE TO NATIONAL GUIDANCE FOR NOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jun 24, 11:47 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1147 AM CDT WED JUN 24 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1147 AM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW LINGERING THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHWEST IOWA EARLY THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON...WITH THE GREATEST POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL SOUTH DAKOTA. IN ADDITION...THUNDERSTORMS OVER NORTH CENTRAL SOUTH DAKOTA EARLY THIS AFTERNOON...SHOULD PROGRESS INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA LATE THIS AFTERNOON. STORMS WHICH DEVELOP MAY BECOME SEVERE...CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 75 MPH. IN ADDITION...TORNADOS WILL BE POSSIBLE WITH SOME STORMS. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS EVENING...AND MAY FORM A LINE OF THUNDERSTORMS DURING THE EVENING HOURS. FLOODING... WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TODAY AND TONIGHT...A FEW HEAVIER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH AN HOUR RAINFALL RATES. THIS COULD PRODUCE SOME LOCALIZED...MAINLY URBAN...FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT NORTHWEST OF A LINE FROM BROOKINGS TO LAKE ANDES...AND AFTER 6 PM CDT FOR THE REMAINDER OF THE AREA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jun 24, 10:54 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL ARTESIAN 44.01N 97.92W
06/24/2009 E2.00 INCH SANBORN SD TRAINED SPOTTER
DAMAGED NUMEROUS CAR WINDOWS, STRONG WINDS BROKE SMALL
BRANCHES
&&
KEWYLocal storm report, Jun 24, 11:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TORNADO 3 S MARION 43.38N 97.26W
06/24/2009 TURNER SD EMERGENCY MNGR
1104 PM HAIL 2 W PARKER 43.40N 97.18W
06/24/2009 E1.00 INCH TURNER SD EMERGENCY MNGR
&&
KEWYLocal storm report, Jun 24, 11:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL HURLEY 43.28N 97.09W
06/24/2009 E1.75 INCH TURNER SD BROADCAST MEDIA
&&
KEWYLocal storm report, Jun 24, 11:48 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1148 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TORNADO VIBORG 43.17N 97.08W
06/24/2009 TURNER SD BROADCAST MEDIA
&&
KEWYLocal storm report, Jun 24, 11:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL 7 W STICKNEY 43.59N 98.58W
06/24/2009 E1.75 INCH AURORA SD FIRE DEPT/RESCUE
&&
KEWYLocal storm report, Jun 24, 11:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1157 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL 8 SW PLANKINTON 43.64N 98.60W
06/24/2009 E1.75 INCH AURORA SD FIRE DEPT/RESCUE
&&
KEWYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Tornado Warning | FSD | Beadle | 41 min |
| Jun 24, 8:13 PM CDT | Tornado Warning | FSD | Beadle, Jerauld, Sanborn | 40 min |
| Jun 24, 8:47 PM CDT | Tornado Warning | FSD | Miner, Sanborn | 43 min |
| Jun 24, 9:12 PM CDT | Tornado Warning | FSD | Davison, Hanson, McCook, Miner, Sanborn | 48 min |
| Jun 24, 9:56 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook, Turner | 49 min |
| Jun 24, 10:38 PM CDT | Tornado Warning | FSD | Hutchinson, McCook, Turner | 37 min |
| Jun 24, 11:11 PM CDT | Tornado Warning | FSD | Lincoln, Turner | 34 min |
| Jun 24, 11:35 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 25 min |
| Jun 24, 11:41 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Yankton | 34 min |
| Jun 24, 11:49 PM CDT | Tornado Warning | FSD | Aurora, Douglas | 26 min |
| Jun 24, 11:59 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 31 min |
| Jun 25, 12:13 AM CDT | Tornado Warning | FSD | Aurora, Charles Mix, Douglas | 32 min |
| Jun 25, 12:24 AM CDT | Severe Thunderstorm Warning | FSD | Union | 36 min |
| Jun 25, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Douglas, Hutchinson | 25 min |
| Jun 25, 12:43 AM CDT | Tornado Warning | FSD | Charles Mix, Douglas | 32 min |
| Jun 25, 12:58 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 32 min |
| Jun 25, 1:13 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas | 17 min |
| Jun 25, 1:17 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 43 min |
| Jun 25, 1:22 AM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 3 hr |
| Jun 25, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.